Skip to main content
Article
Fentanyl-Induced Bradykinesia and Rigidity in a Parkinson's Disease Following Deep Brain Stimulation
Clinical Neuropharmacology (2009)
  • Theresa A. Zesiewicz, University of South Florida
  • Robert A. Hauser, University of South Florida
  • Alan Freeman, Emory University School of Medicine
  • Kelly L. Sullivan, Georgia Southern University
  • Amber M. Miller, University of South Florida
  • Tariq Halim, University of South Florida
Abstract
A 58-year-old man with advanced Parkinson disease underwent battery replacement for a deep brain stimulator and experienced severe bradykinesia and rigidity postoperatively for 36 hours. The patient was administered fentanyl as an anesthetic during the procedure and as an analgesic periodically during the day after surgery. The severe bradykinesia and rigidity persisted despite reactivation of the deep brain stimulator and immediate reinstitution of Parkinson disease medications, but resolved completely several hours after discontinuation of fentanyl.
Keywords
  • Parkinson disease,
  • Deep brain stimulator,
  • Bradykinesia,
  • Battery replacement
Disciplines
Publication Date
January, 2009
DOI
10.1097/WNF.0b013e31817e23e3
Citation Information
Theresa A. Zesiewicz, Robert A. Hauser, Alan Freeman, Kelly L. Sullivan, et al.. "Fentanyl-Induced Bradykinesia and Rigidity in a Parkinson's Disease Following Deep Brain Stimulation" Clinical Neuropharmacology Vol. 32 Iss. 1 (2009) p. 48 - 50 ISSN: 1537-162X
Available at: http://works.bepress.com/kelly_sullivan/10/